Phoenix Rising supports the Millions Missing global day of protest
Phoenix Rising is delighted to support the demands being made in the ME/CFS community’s first-ever global day of protest …
Discuss the article on the Forums.

could trazadone (desyrel) cause a decline? please help for a friend in hospital!

Discussion in 'General ME/CFS Discussion' started by alice111, May 19, 2015.

  1. alice111

    alice111 Senior Member

    Messages:
    396
    Likes:
    328
    Canada
    Hi everyone,

    I have a friend with M.e. who has had a really big decline - she is now in hospital unable to sit up, go to the bathroom, or feed herself... of course i am extremely worried and wracking my brain trying to help figure what could have caused this!

    Is there anyone on here who has had experience (or heard of anyone else ) with trazadone causing a decline like this over the course of a couple of months??
     
  2. SOC

    SOC

    Messages:
    7,802
    Likes:
    16,462
    I don't know about a decline over a couple of months, but I've had bad reactions to a particular brand of generic trazodone. For me it happens within 12 hours.

    I've taken trazodone for years for sleep and it's a wonderful med for me. HOWEVER, every time my online pharmacy screws up and sends me the Pliva or Teva brand, I have bad reactions. Mostly the bad reactions are psychiatric -- severe depression with suicidal ideation -- but also fatigue and some pain and stiffness. All of this clears up within a day or so of getting off the "bad" generic and back on my usual one. This does not sound like your friend's problem, but I thought it worthwhile to point out that there can be differences in the generics that are enough to cause significantly different reactions.

    Are you sure it's the trazodone? Did nothing else happen that could be the cause of her problems? While I'm sure trazodone can cause very bad reactions in some people, I wouldn't expect it to make ME worse in the way you are describing. Why, specifically, can she not sit up or feed herself? Is it complete lack of energy, OI/dizziness, muscle weakness, or something else?
     
  3. helen1

    helen1 Senior Member

    Messages:
    972
    Likes:
    1,363
    Canada
    I'm tapering off Trazadone because I suspect it's causing my weak shaky legs. I won't know for sure that that's the cause until I've been completely off it for a while. I've read that weakness and fatigue are possible side effects. This legs symptom started six months after starting trazadone at which time I had increased it to 50 mg. The weak shaky legs have been off and on since then. I should add I'm very sensitive to meds.

    From what I've read, I would say it's definitely possible this could have triggered your friend's crash.

    Tapering needs to be very slow and gradual though as withdrawal can be terrible as it is for me if I taper too quickly.
     
  4. alice111

    alice111 Senior Member

    Messages:
    396
    Likes:
    328
    Canada
    Thank you!!! Could you please keep me posted on how you go with the tapering and if you find an improvement??
     
  5. alice111

    alice111 Senior Member

    Messages:
    396
    Likes:
    328
    Canada
    @SOC I think it is weakness, but I will find out and get back
     
  6. SOC

    SOC

    Messages:
    7,802
    Likes:
    16,462
    Weakness and tiredness can be side effects of trazodone, according to drugs.com. Some of the less common side effects sound ME-ish, so maybe she did have a medication reaction. What do her doctors think about it? They might buy medication reaction better than ME crash. :p
     
  7. Eeyore

    Eeyore Senior Member

    Messages:
    595
    Likes:
    811
    Weakness and fatigue are probably potential side effects of every drug on the market - so I wouldn't jump to conclusions.

    Trazodone is used in low doses a lot in ME patients, and is generally well tolerated. I had some benefits on very low dose but it made me agitated, so I stopped, but the effects disappeared in a few days.
     
    Mij and SOC like this.
  8. minkeygirl

    minkeygirl But I Look So Good.

    Messages:
    4,678
    Likes:
    4,647
    Left Coast
    As others have said some generics are not good. For me I won't take Pliva or Teva

    Maybe there's an inactive ingredient and that the drug itself.
     
  9. helen1

    helen1 Senior Member

    Messages:
    972
    Likes:
    1,363
    Canada
    @alice111 OK I'll let you know what happens...
     

See more popular forum discussions.

Share This Page